Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×

Xanax w/ Gabapentin Taper HELP!


[Ji...]

Recommended Posts

Hey all- I'm currently trying to taper down from Xanax for some insomnia related PTSD.  Any sort of issues falling asleep and my anxiety goes through the roof. 

 

For the first 3 days of a 10% cut of Xanax I was able to sleep but had to grit my teeth during the day because I kept thinking 'this is going to be the night I don't sleep' and was afraid of updosing just to get some rest.

 

Well, that day came last night.  I'm just stuck.  I dropped from 1.25mg of Xanax to 1.125 and just the thought of moving it down that much made me feel extremely anxious.  I was doing really well at 1.25mg and felt like myself for a couple weeks (besides the time where I tried to go c/t with the help of some high THC Indica marijuana... BAD IDEA).  I'm also on 600mg of Gabapentin at night which the doc told me was better to be on than the Xanax because I won't need more of it so two nights ago I took 900mg before I went to sleep and was yawning all day.  Then I read on this forum about how it's difficult to get off Neurotonin so I scaled back to the original 600mg and had a ton of issues last night even though I was relaxed and tired.

 

Should I go to my doctor to get a switch over to Valium and micro taper from there?  Is it more sedating?  I just need feel some sort of comfort that I'll sleep at night otherwise my symptoms get out of control.

Link to comment
Share on other sites

We're in the same spot.

I'm on a MUCH higher dose of klonopin, My shrink put me on 100-300mg of Nurontin to replace the FULL 1mg drop of klonopin, "just in case I have a seizure" I guess?

I don't want to be on the 100mg of Nurontin. My body could only tolerate 100mg of it. Psychologically, I'm worried to stop it cause it's taking the 1pm dose of a klonopin and I don't want to have a seizure.  :-\ But like you, I have read on here the horror stories of Nurontin long-term use and the withdraw.  :(

I see my shrink Monday. I'm going to put tapering off klonopin, get off the nurontin then proceed with a slower taper of my klonopin.

WHAT A MESS!  >:(

Best of luck to you.

Link to comment
Share on other sites

We're in the same spot.

I'm on a MUCH higher dose of klonopin, My shrink put me on 100-300mg of Nurontin to replace the FULL 1mg drop of klonopin, "just in case I have a seizure" I guess?

I don't want to be on the 100mg of Nurontin. My body could only tolerate 100mg of it. Psychologically, I'm worried to stop it cause it's taking the 1pm dose of a klonopin and I don't want to have a seizure.  :-\ But like you, I have read on here the horror stories of Nurontin long-term use and the withdraw.  :(

I see my shrink Monday. I'm going to put tapering off klonopin, get off the nurontin then proceed with a slower taper of my klonopin.

WHAT A MESS!  >:(

Best of luck to you.

 

You as well.

 

Ever since I started to taper everything has gone down hill. Last night I had to go up in my dose of Xanax just to get some rest which really makes me upset.

 

Not sure if I should updose then DLMT from there or if I should keep failing and getting more frustrated which just leads to more desperation when trying to fall asleep.

Link to comment
Share on other sites

We're in the same spot.

I'm on a MUCH higher dose of klonopin, My shrink put me on 100-300mg of Nurontin to replace the FULL 1mg drop of klonopin, "just in case I have a seizure" I guess?

I don't want to be on the 100mg of Nurontin. My body could only tolerate 100mg of it. Psychologically, I'm worried to stop it cause it's taking the 1pm dose of a klonopin and I don't want to have a seizure.  :-\ But like you, I have read on here the horror stories of Nurontin long-term use and the withdraw.  :(

I see my shrink Monday. I'm going to put tapering off klonopin, get off the nurontin then proceed with a slower taper of my klonopin.

WHAT A MESS!  >:(

Best of luck to you.

 

You as well.

 

Ever since I started to taper everything has gone down hill. Last night I had to go up in my dose of Xanax just to get some rest which really makes me upset.

 

Not sure if I should updose then DLMT from there or if I should keep failing and getting more frustrated which just leads to more desperation when trying to fall asleep.

 

Ugh..So sorry to hear that. As you can see in my signature, I still have a good amount of klonopin in my system a day, but dropping a Full 1mg took a real toll on my body and mind nearly 28 days to feel slightly normal again. And I think the Nurontin is causing severe dizziness. I have to stop it. I see my shrink tomorrow.

This whole month has gone to crap! I usually bike 150 miles a week. I've biked maybe 80 miles in 28 days (since the K taper).

My plan (since I'm just now feeling a bit better) is to hold at 4mg of K a day for a month, then try tapering again. I can't step down once stabilized. I want to be stabilized for at least a month so I don't sink into depression because I can't "live".

Today I was able to bike 32 miles. I feel better than ever. As much as I want to hurry up the process of getting off K, I still need a Life.

I guess I'm just extra sensitive.

I know this will take me several years but I REFUSE to Stabilize then go down again and feel like crap again and Repeat. I have to exercise. I don't want to end up in the psych ward again because I'm not taking care of myself.

So whatever you need to do to feel "stable" do it. Then be kind to yourself. It's not a race. I know ALL of us on here want off this CRAP ASAP, but I think it's more important to feel good. Go Slow. Give yourself time to feel stable (live stable for a short time) then taper again.

 

Many Hugs!

 

 

 

Link to comment
Share on other sites

Switching to valium didnt work for me 

 

Tried gabapentin on three different occasions. Nothing good came of it.

 

I switched to klonopin. Have had decent success going from 2.5mg day to .5 mg day current. Not a terribly rough time. Also taking lamictal though.

 

Vest wishes

 

M

 

 

Link to comment
Share on other sites

If I had something to help me sleep then the tapering wouldn’t be as bad. Yeah, I was tense but I can deal with that if I know I’m going to get some rest at night.

 

The Gabapentin has really done nothing for me and I only keep taking it because if I don’t it’s game over at night. Pretty sad that it has come to this but I think I’m going to ask for Ambien or something made specifically for sleep to get off the Xanax and Gabapentin and then slowly work my way down off of that.

 

I don’t know what else to do.

Link to comment
Share on other sites

×
×
  • Create New...